Pennsylvania, 2010Tornado in Pennsylvania, July 14, 2010
July 14, 2010 · NWS PHI · 1 event in 1 county or zone
Thunderstorms that moved along a warm frontal boundary produced an isolated tornado in Lehigh County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms that moved along a warm frontal boundary produced an isolated tornado in Lehigh County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 14, 2:54 AM EST, 6 minutes earlier.
Area forecast discussion, Jul 14, 2:54 AM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
354 AM EDT WED JUL 14 2010
.SYNOPSIS...
AN AREA OF LOW PRESSURE AND AN UPPER LEVEL TROUGH WILL BRING
RENEWED HEAVY RAINFALL TO PORTIONS OF THE AREA THIS MORNING. HIGH
PRESSURE WILL THEN BUILD INTO THE REGION AND BRING DRY AND HOT
WEATHER THROUGH FRIDAY. A COLD FRONT IS THEN FORECAST TO APPROACH
FROM THE NORTHWEST LATE ON FRIDAY AND LINGER OVER THE AREA THROUGH
THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST RADAR IMAGERY SHOWS A LARGE ARE OF PRECIPITATION MOVING
FROM MARYLAND NEWD INTO PA AND DE AND EVENTUALLY NJ. SOME OF THE
RAIN WILL BE HEAVY, BUT A STEADY RAIN WILL RESULT IN MANY AREAS
FOR THE NEXT FEW HOURS, AT LEAST. THERE IS SOME ADDITIONAL
RAINFALL IN WRN PA, BUT WITH THE NEWD MOTION, THAT MAY END UP
STAYING TO OUR WEST.
SYNOPTICALLY, WE ARE IN SWLY FLOW ALOFT AHEAD OF AN H5 TROF
POSITIONED TO OUR W. SEVERAL VORTS AND A SFC LOW WILL ROTATE
THROUGH THE MEAN TROF AS IT PUSHES EWD THIS MORNING. ADDITIONAL
SHOWERS AND EMBEDDED TSTMS ARE LIKELY UNTIL THE VORTS AND LONG
WAVE TROF MOVES THROUGH. THE MDLS ARE IN GOOD AGREEMENT THAT BY
AROUND 14/18Z, THE TROF WILL MOVE ACRS THE REGION AND CONDS WILL
BEGIN TO IMPROVE.
WITH THE LARGE AREA OF RAIN ALREADY EVIDENT ON RADAR AND MORE
POSSIBLE, THE FFA WILL REMAIN IN EFFECT UNCHANGED. IT MAY NEED TO
BE EXTENDED FURTHER IN TIME IF HEAVY PRECIP STILL LINGERS LATER
THIS AM. RNFL AMTS OF 1 TO 1.5 INCHES ARE PSBL TODAY, BUT THOSE
AREAS THAT GET HIT MORE THAN ONCE OR BY A STRONGER STORM COULD SEE
AMTS SUBSTANTIALLY HIGHER THAN THAT.
AS FAR AS TEMPS GO, THERE IS A 10 DEGREE DIFF BTWN THE MET AND MAV
GUID. THE MAIN QUESTION HERE IS HOW MUCH INSOLATION WE WILL GET.
CURRENT THINKING IS THAT THERE WILL BE SOME IMPROVEMENT AFTER 18Z.
EVEN A FEW HOURS OF AFTN SUNSHINE WILL MAKE TEMPS RISE. HOWEVER,
IF A MORE PESSIMISTIC SOLN PANS OUT THEN LOWER TEMPS WOULD BE
EXPECTED. WILL LEAN TOWARD A MORE OPTIMISTIC SOLN, SO WILL SPLIT
THE DIFF AND SHADE TWD THE HIGHER MAV NUMBERS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
HIGH PRESSURE BEGINS TO BUILD IN FROM THE SW TONIGHT AND BECOMES
THE DOMINANT WX FEATURE THROUGH FRIDAY. DRY AND HOT CONDS ARE IN
STORE ONCE AGAIN. HOWEVER, IT SHOULD BE NOTED THAT TONIGHT'S MDL
RUNS ARE A FEW DEGREES COOLER ON MAX TEMPS THAN PREV CYCLES. WITH
ADDED UNCERTAINTY AND A BUSY RADAR SCOPE THIS MORNING, WILL KEEP
THE EXCESSIVE HEAT WATCH AS IS. IF THE COOLER TEMPS PAN OUT, WE
MAY NOT EVEN NEED ANY HEAT PRODUCTS. HOWEVER, BASED ON THE CURRENT
FCSTS OF TEMPS AND DEW POINTS, WE WILL BE VERY CLOSE FRIDAY, BUT
WOULD FALL SHORT ON THURSDAY.
A FRONTAL BOUNDARY MAY BEGIN TO APPROACH FROM THE NORTHWEST LATE
ON FRIDAY. WE HAVE MENTIONED SLIGHT CHANCE POPS ATTM.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A FRONT APPROACHES THE AREA FROM THE NW AND CROSSES THE REGION ON
SATURDAY. THE MAIN QUESTION WILL BE IF THERE WILL BE ENOUGH CLOUDS
TO KEEP MAX TEMPS DOWN. IF THE ANSWER IS NO, THEN WE WILL LIKELY
BE CLOSE TO NEEDING HEAT PRODUCTS AGAIN. LEFT SOME SLIGHT POPS
INTO SUNDAY UNTIL THE FRONT COMPLETELY CLEARS THE AREA. THEN WEAK
HIGH PRESSURE BUILDS IN FOR MONDAY, BEFORE ANOTHER SYS APPROACHES
FROM THE S FOR TUESDAY INTO WEDNESDAY. TEMPS WILL BE ABV NRML
THROUGH THE PD.
&&
.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
TONIGHT THROUGH 14Z WED...VFR CIGS WILL BECOME IFR CONDS IN SHOWERS
AND HEAVY THUNDERSTORMS OVERNIGHT OR EARLY WED MORNING.
WE ARE AWARE OF TTN OBSERVED WX PROBLEM.
THE 12Z/13 NAM MOS WAS THE USUALLY MORE PESSIMISTIC PARTNER TO THE
GFS MOS WITH RESPECT TO CEILINGS OVERNIGHT.
WITH FRONTAL PASSAGE TOWARD MORNING...CONDITIONS ARE FORECAST TO
GRADUALLY IMPROVE DURING WEDNESDAY MORNING...BECOMING VFR BY MID
TO LATE MORNING.
OUTLOOK...
SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN OVER THE REGION
THROUGH THE REMAINDER OF THE WEEK UNDER A HOT AND HUMID AIRMASS.
CONDITIONS SHOULD REMAIN VFR FROM WEDNESDAY AFTERNOON
ONWARD...WITH WINDS MAINLY FROM A SOUTHWESTERLY DIRECTION.
EXCEPTIONS WOULD BE VISIBILITY RESTRICTIONS IN PATCHY LATE NIGHT
AND EARLY MORNING FOG.
&&
.MARINE...
MARINE CONDITIONS ARE EXPECTED TO REMAIN JUST BELOW SMALL CRAFT
ADVISORY CRITERIA TONIGHT...AS A COLD FRONT APPROACHES FROM THE
WEST AND PASSES THROUGH THE AREA WEDNESDAY MORNING. SCATTERED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND THIS EVENING WILL
BECOME WIDESPREAD LATER TONIGHT...AND WINDS AND WAVES WILL BE
HIGHER AROUND THUNDERSTORMS. WAVEWATCH GUIDANCE APPEARS TO BE
ABOUT ONE FOOT HIGHER THAN FORECAST CONDITIONS JUST AHEAD OF THE
COLD FRONT OVERNIGHT.
HIGH PRESSURE WILL BUILD IN WEDNESDAY NIGHT AND REMAIN THROUGH
FRIDAY...BUT ANOTHER REASONABLY STRONG COLD FRONT WILL CROSS THE
AREA WATERS SATURDAY WITH ADDITIONAL CONVECTION EXPECTED.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR PAZ067>071.
EXCESSIVE HEAT WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
EVENING FOR PAZ067>071.
NJ...FLASH FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR NJZ012>019.
EXCESSIVE HEAT WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
EVENING FOR NJZ015-017>019.
DE...FLASH FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR DEZ001.
EXCESSIVE HEAT WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
EVENING FOR DEZ001.
MD...FLASH FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR MDZ008.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM EDT THIS
EVENING FOR ANZ450>455.
&&
SYNOPSIS...NIERENBERG
NEAR TERM...NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...NIERENBERG
AVIATION...HAYES
MARINE...HAYESHazardous weather outlook, Jul 13, 10:41 PM EST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1141 PM EDT TUE JUL 13 2010
NJZ001-007>010-PAZ054-055-060>062-150345-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-
1141 PM EDT TUE JUL 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ002>004-MDZ012-015-019-020-NJZ020>027-150345-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
1141 PM EDT TUE JUL 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
THUNDERSTORMS TONIGHT SHOULD BE ACCOMPANIED BY VERY HEAVY SHORT
DURATION RAIN, RESULTING IN FLOODING IN AREAS OF POOR DRAINAGE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-NJZ015-017>019-PAZ067>071-150345-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1141 PM EDT TUE JUL 13 2010
...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM EDT WEDNESDAY...
...EXCESSIVE HEAT WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
EXCESSIVE HEAT WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ008-NJZ012>014-016-150345-
CECIL-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-
1141 PM EDT TUE JUL 13 2010
...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-150345-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1141 PM EDT TUE JUL 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
GUSTY SOUTHWEST WINDS TO 35 KNOTS POSSIBLE IN ONE OR 2 STRONG
THUNDERSTORMS OVERNIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 14, 12:44 AM EST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
144 AM EDT WED JUL 14 2010
DEZ001-MDZ008-012-NJZ016-PAZ067-140645-
CECIL MD-CHESTER PA-KENT MD-NEW CASTLE DE-SALEM NJ-
144 AM EDT WED JUL 14 2010
...STRONG THUNDERSTORMS WILL AFFECT CECIL...CHESTER...KENT...NEW
CASTLE AND SALEM COUNTIES...
AT 142 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES NORTHEAST
OF BALTIMORE TO 21 MILES NORTHEAST OF BALTIMORE TO 15 MILES NORTHWEST
OF CENTERVILLE...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORMS WILL
BE NEAR ROCK SPRINGS...OCTORARO AROUND 200 AM...GLEN ROY...ZION
AROUND 215 AM...PARKESBURG...ATGLEN AROUND 230 AM...SAINT GEORGES AND
TOUGHKENAMON AROUND 245 AM.
AS MUCH AS AN INCH OF RAIN MAY FALL WITH THESE STORMS . THIS MUCH
RAIN CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3932 7619 3942 7602 3951 7599 3956 7610
3972 7624 3976 7609 4000 7598 4010 7579
3980 7558 3966 7555 3960 7560 3959 7559
3964 7556 3954 7556 3951 7552 3949 7556
3953 7556 3948 7558 3911 7625 3916 7628
HAYESSpecial weather statement, Jul 14, 1:58 AM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
258 AM EDT WED JUL 14 2010
DEZ001>003-MDZ008-012-015-019-020-NJZ016-021-140800-
CAROLINE MD-CECIL MD-CUMBERLAND NJ-INLAND SUSSEX DE-KENT MD-KENT DE-
NEW CASTLE DE-QUEEN ANNE'S MD-SALEM NJ-TALBOT MD-
258 AM EDT WED JUL 14 2010
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CECIL...CUMBERLAND...
KENT...NEW CASTLE...QUEEN ANNE'S...SALEM...SUSSEX AND TALBOT
COUNTIES...
AT 257 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
CENTERVILLE TO 17 MILES SOUTHEAST OF CENTERVILLE TO 19 MILES WEST OF
GEORGETOWN...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE
NEAR CHESTERTOWN...SANDTOWN AROUND 315 AM...KENNEDYVILLE...MORGNEC
AROUND 330 AM...CECILTON...CAYOTS AROUND 345 AM...CHAMBERSVILLE AND
BIG STONE BEACH AROUND 400 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3865 7572 3869 7582 3887 7585 3906 7624
3916 7629 3959 7577 3949 7558 3934 7546
3937 7542 3948 7555 3935 7528 3929 7526
3937 7541 3934 7545 3924 7538 3907 7539
3888 7525 3855 7571
HAYESSpecial weather statement, Jul 14, 2:00 AM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
300 AM EDT WED JUL 14 2010
DEZ003-004-NJZ021-023-024-140800-
ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-CUMBERLAND NJ-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
300 AM EDT WED JUL 14 2010
...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY...CUMBERLAND AND SUSSEX
COUNTIES...
AT 257 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GEORGETOWN...MOVING NORTHEAST AT 30 MPH. THE
THUNDERSTORM WILL BE NEAR MILTON...LEWES AROUND 315 AM...NORTH CAPE
MAY...CAPE MAY POINT AROUND 345 AM...VILLAS AND GREEN CREEK AROUND
400 AM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3858 7533 3870 7550 3891 7528 3880 7516
3879 7511 3891 7498 3899 7498 3911 7490
3916 7492 3918 7500 3921 7497 3905 7474
3895 7484 3891 7498 3881 7508 3878 7506
HAYESSpecial weather statement, Jul 14, 2:23 AM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
323 AM EDT WED JUL 14 2010
DEZ001-002-MDZ015-NJZ016-017-021>023-140830-
ATLANTIC NJ-CAPE MAY NJ-CUMBERLAND NJ-GLOUCESTER NJ-KENT DE-
NEW CASTLE DE-QUEEN ANNE'S MD-SALEM NJ-
323 AM EDT WED JUL 14 2010
...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...CAPE MAY...
CUMBERLAND...GLOUCESTER...KENT...NEW CASTLE...QUEEN ANNE'S AND SALEM
COUNTIES...
AT 317 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF DOVER...MOVING NORTHEAST AT
45 MPH. THE THUNDERSTORM WILL BE NEAR DOVER BASE HOUSING...LITTLE
CREEK AROUND 330 AM...GREENWICH AROUND 345 AM...NEWPORT...LAUREL LAKE
AROUND 400 AM...CUMBERLAND AND SOUTH VINELAND AROUND 415 AM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3893 7547 3923 7577 3938 7551 3927 7541
3930 7533 3934 7534 3933 7537 3941 7546
3961 7511 3931 7476 3918 7501 3920 7507
3917 7514 3920 7519 3923 7518 3929 7527
3930 7533 3927 7540 3909 7540 3901 7532
HAYESSpecial weather statement, Jul 14, 2:49 AM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
349 AM EDT WED JUL 14 2010
NJZ007>010-140845-
HUNTERDON NJ-MORRIS NJ-SOMERSET NJ-WARREN NJ-
349 AM EDT WED JUL 14 2010
...A STRONG THUNDERSTORM WILL AFFECT HUNTERDON...MORRIS...SOMERSET
AND WARREN COUNTIES...
AT 346 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF MORRISTOWN...MOVING NORTHEAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR MENDHAM...SUCCASUNNA AROUND 400
AM...MORRIS PLAINS...VICTORY GARDENS AROUND 415 AM...MOUNTAIN
LAKES...BOONTON AROUND 430 AM...LINCOLN PARK AND PEQUANNOCK TOWNSHIP
AROUND 445 AM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4089 7433 4087 7433 4086 7431 4078 7436
4067 7472 4083 7483 4103 7442 4101 7439
4101 7432 4097 7427 4092 7428 4089 7427
HAYESSpecial weather statement, Jul 14, 2:52 AM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 AM EDT WED JUL 14 2010
PAZ054-055-060>062-140845-
BERKS PA-CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-
352 AM EDT WED JUL 14 2010
...A STRONG THUNDERSTORM WILL AFFECT BERKS...CARBON...LEHIGH...MONROE
AND NORTHAMPTON COUNTIES...
AT 346 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTH OF LEHIGHTON...MOVING NORTHEAST AT
15 MPH. THE THUNDERSTORM WILL BE NEAR NEW TRIPOLI...JORDAN VALLEY
AROUND 400 AM...EMERALD...SLATINGTON AROUND 415 AM...BOWMANSTOWN...
PARRYVILLE AROUND 430 AM...BELTZVILLE STATE PARK AND PENN FOREST
RESERVOIR AROUND 445 AM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4093 7534 4055 7573 4065 7593 4068 7591
4074 7578 4078 7584 4107 7564
HAYESTornado, Lehigh
- When
- July 14, 3:00 AM EST to 3:04 AM EST
- Where
- Lehigh County, 0.52 mi W of Lynnville to 0.13 mi WNW of New Tripoli
- Rating
- EF0
- Path length
- 2.17 mi
- Path width
- 150 yd
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.650, -75.760
An EF0 tornado touched down on the Lynn Acres Farm on Kistler Valley Road around 400 a.m. EDT. Numerous trees were uprooted or snapped. Three homes, one significantly, were damaged by the fallen trees. On the farm, a small barn had half its roof completely removed and other structures sustained roof damage. This included portions of a metal roof. Parts of the metal roof were found along the two mile damage path. There were numerous trees toppled or sheared off around the farm and along a ravine that runs through the farmland. Some of the corn in two separate fields was partially flattened. The tornado then traveled north near Sechler Road with several trees uprooted or sheared off along the way. The most widespread damage occurred near the intersection of Sechler Road and Wedge Drive where numerous large trees were completely uprooted or sheared off about 20 feet above the ground. Two homes were damaged on Sechler Road by the downed trees. The tornado then appeared to have lifted at times as the damage was more sporadic. The tornado continued on a northward track and dissipated near the intersection of Decatur Street, Pennsylvania State Route 143 and Madison Street. Two large trees were completely uprooted and damaged the chimney and roof of the back of one home at that intersection. The tornado's path length was about 2.2 miles. Its maximum path length was 150 yards and its estimated maximum wind speed was 80 mph. No injuries were reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in California, July 14, 20104 deaths · $20,000 · 1 event
- Excessive Heat in Missouri, July 14, 201034 injured · 29 events
- Tornadoes and Hail in Wisconsin, July 14, 20102 injured · $1.9 million · EF2 · 29 events
- Tornadoes and Hail in North Dakota, July 14, 2010$4.7 million · EF2 · 15 events
- Heat in New Mexico, July 14, 20101 death · 1 event
- Rip Current in Texas, July 14, 20101 death · 1 event
- Tornado and Flash Flooding in Wisconsin, July 14, 20101 injured · $551,000 · EF0 · 44 events
- Tornadoes and Flash Flood in Minnesota, July 14, 2010$860,000 · EF1 · 14 events
- Tornadoes and Flash Flooding in Wisconsin, July 14 to 15, 2010$106,000 · EF1 · 35 events
- Tornadoes and Hail in Minnesota, July 14, 2010$179,000 · EF1 · 20 events
- Flood in Texas, July 14 to 24, 2010$1.0 million · 1 event
- Hail and Damaging Winds in Kansas, July 14, 2010$361,000 · 1.5 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 248903.